Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 248, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 13, 2007, 5:24 AM CDT for Plymouth County, Sioux County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2007, 5:24 AM CDT (10:24 UTC)
- Expired
- Sep 13, 2007, 6:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Plymouth County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 81 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:35 AM CDT | HAIL 1 | 5 S Craig, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 131024
SVRFSD
IAC149-167-131100-
/O.NEW.KFSD.SV.W.0248.070913T1024Z-070913T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
524 AM CDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA
SOUTHERN SIOUX COUNTY IN NORTHWEST IOWA
* UNTIL 600 AM CDT
* AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES WEST OF CRAIG...OR ABOUT 9 MILES SOUTH OF
HAWARDEN...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRAIG...IRETON AROUND 530 AM CDT...
STRUBLE AROUND 540 AM CDT...
MAURICE AROUND 545 AM CDT...
ORANGE CITY AROUND 555 AM CDT...
ALTON AROUND 600 AM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4278 9649 4293 9654 4295 9651 4296 9651
4296 9650 4308 9594 4286 9587
TIME...MOT...LOC 1024Z 257DEG 31KT 4289 9639
$$
BT5 follow-up statements
000
WWUS53 KFSD 131033
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
532 AM CDT THU SEP 13 2007
IAC149-167-131100-
/O.CON.KFSD.SV.W.0248.000000T0000Z-070913T1100Z/
SIOUX IA-PLYMOUTH IA-
532 AM CDT THU SEP 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHERN PLYMOUTH AND SOUTHERN SIOUX COUNTIES...
AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR CRAIG...OR ABOUT 10 MILES SOUTHEAST OF
HAWARDEN...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STRUBLE AROUND 540 AM CDT...
MAURICE AROUND 545 AM CDT...
ALTON...ORANGE CITY AROUND 555 AM CDT...
A SECOND STORM IS INCREASING IN INTENSITY JUST TO THE SOUTH OF THE
WARNED STORM. THIS STORM IS CAPABLE OF PRODUCING HAIL TO THE SIZE
OF PEAS.
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4278 9649 4291 9653 4294 9652 4294 9650
4308 9594 4286 9587
TIME...MOT...LOC 1032Z 257DEG 31KT 4290 9630
$$
BT000
WWUS53 KFSD 131037
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 AM CDT THU SEP 13 2007
IAC149-167-131100-
/O.CON.KFSD.SV.W.0248.000000T0000Z-070913T1100Z/
SIOUX IA-PLYMOUTH IA-
535 AM CDT THU SEP 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHERN PLYMOUTH AND SOUTHERN SIOUX COUNTIES...
AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES WEST OF BRUNSVILLE...OR ABOUT 11 MILES
WEST OF LE MARS...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRUNSVILLE...CRAIG...IRETON AROUND 540 AM CDT...
STRUBLE...MAURICE AROUND 545 AM CDT...
MAURICE AROUND 550 AM CDT...
ALTON...ORANGE CITY AROUND 555 AM CDT...
THE STRONGEST PORTION OF THIS STORM IS IN THE SOUTHERN PORTION OF
THE STORM. PENNY SIZED HAIL CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4278 9649 4291 9653 4294 9652 4294 9650
4308 9594 4286 9587
TIME...MOT...LOC 1035Z 253DEG 32KT 4282 9635
$$
BT000
WWUS53 KFSD 131043
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
544 AM CDT THU SEP 13 2007
IAC149-167-131100-
/O.CON.KFSD.SV.W.0248.000000T0000Z-070913T1100Z/
SIOUX IA-PLYMOUTH IA-
544 AM CDT THU SEP 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHERN PLYMOUTH AND SOUTHERN SIOUX COUNTIES...
AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BRUNSVILLE...OR ABOUT 8 MILES WEST OF LE
MARS...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STRUBLE AROUND 550 AM CDT...
MAURICE AROUND 555 AM CDT...
ALTON...ORANGE CITY AROUND 600 AM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4278 9649 4291 9653 4294 9652 4294 9650
4308 9594 4286 9587
TIME...MOT...LOC 1044Z 253DEG 32KT 4284 9624
$$
BT000
WWUS53 KFSD 131050
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
550 AM CDT THU SEP 13 2007
IAC149-167-131100-
/O.CON.KFSD.SV.W.0248.000000T0000Z-070913T1100Z/
SIOUX IA-PLYMOUTH IA-
550 AM CDT THU SEP 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHERN PLYMOUTH AND SOUTHERN SIOUX COUNTIES...
AT 550 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR STRUBLE...OR
ABOUT NEAR LE MARS...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAURICE AROUND 555 AM CDT...
ALTON...ORANGE CITY AROUND 600 AM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4278 9649 4291 9653 4294 9652 4294 9650
4308 9594 4286 9587
TIME...MOT...LOC 1050Z 253DEG 32KT 4286 9617
$$
BT000
WWUS53 KFSD 131056
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
555 AM CDT THU SEP 13 2007
IAC149-167-131105-
/O.EXP.KFSD.SV.W.0248.000000T0000Z-070913T1100Z/
SIOUX IA-PLYMOUTH IA-
555 AM CDT THU SEP 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SIOUX COUNTIES
EXPIRES AT 600 AM CDT...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PLYMOUTH COUNTY THROUGH 630 AM.
LAT...LON 4278 9649 4291 9653 4294 9652 4294 9650
4308 9594 4286 9587
TIME...MOT...LOC 1055Z 253DEG 32KT 4287 9611
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:55 AM CDT, 29 minutes earlier.
Area forecast discussion, Sep 13, 4:55 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 455 AM CDT THU SEP 13 2007 .DISCUSSION... A COUPLE OF ACCAS SHRA/TSRA HAVE POPPED UP IN AXIS OF ELEVATED INSTABILITY SOUTHEAST OF YKN-FSD LINE EARLY THIS MORNING. MAIN AXIS OF INSTABILITY QUICKLY SHIFTS SOUTHEAST OF THE CWA BETWEEN 12Z-15Z BUT WILL CARRY MENTION OF ISOLATED SHRA/TSRA ACROSS NORTHWEST IOWA IN THE ZFP FOR THE EARLY MORNING. AS OF 09Z...STRONG COLD FRONT IS NEAR A KBKX-KONL LINE...AND MODELS IN PRETTY GOOD AGREEMENT ON TIMING BOUNDARY TO NEAR KMJQ-KSUX LINE BY MIDDAY. FRONT SHOULD BE MOVING FAST ENOUGH TO PRECLUDE ANY ADDITIONAL DEVELOPMENT DURING THE AFTERNOON IN OUR CWA...BUT WITH SOME LINGERING ELEVATED INSTABILITY IN EXTREME SOUTHEAST CORNER...THOUGHT IT WORTH A SLIGHT CHANCE FOR KSPW/KSLB AREAS DURING THE EARLY AFTN. AS FAR AS SCATTERED BAND OF SPRINKLES SEEN ON REGIONAL RADAR MOSAIC ACROSS FAR NRN SD/SRN ND THIS MORNING...EXPECT THIS TO SHEAR EAST WITH THE UPPER WAVE AND REMAIN NORTH OF OUR CWA. TEMPS REMAINED PRETTY MILD OVERNIGHT WITH STOUT SOUTH WIND...SO UPPED MORNING TEMPS EVEN BEHIND THE COLD FRONT WHERE STRONG MIXING IS EXPECTED. STRONGEST PUSH OF 850MB COLD ADVECTION THROUGH MOST AREAS BY 18Z...SO STILL LOOKING FOR MOST AREAS TO REACH THEIR DAYTIME HIGH AROUND MIDDAY. MUCH WEAKER COLD ADVECTION WITH MODEL 850MB TEMPS HOLDING PRETTY STEADY THROUGH THE AFTERNOON...AND WOULD EXPECT WELL MIXED SURFACE TEMPS TO DO THE SAME. SURFACE RIDGE AXIS REMAINS WEST OF OUR CWA TONIGHT...SO WHILE SOME WESTERN PARTS OF THE CWA COULD SEE TEMPS DROP INTO THE 36-38F RANGE IN COLD AIRMASS BY DAYBREAK...EXPECT WINDS TO STAY UP ENOUGH TO PREVENT FROST DEVELOPMENT IN OUR CWA TONIGHT. COLDEST PORTION OF THE AIRMASS MOVING ACROSS THE CWA DURING DAYTIME HOURS FRIDAY...WITH GFS/NAM/ECMWF/UKMET ALL IN GOOD AGREEMENT SHOWING SUBZERO 850MB TEMPS ACROSS THE NORTHEAST HALF OF THE CWA AT 18Z...WARMING TO A SHADE ABOVE ZERO BY 00Z. THIS WILL BE COLDEST DAY BY FAR...WITH MOST AREAS LIKELY NOT TOPPING 60F...EVEN WITH PLENTIFUL SUNSHINE AND DECENT MIXING. CORE OF COOL SURFACE HIGH REALLY MOVES THROUGH THE CWA DURING THE EVENING HOURS...ALLOWING MOST AREAS TO SEE SLIGHT RECOVERY IN WINDS BY LATE NIGHT. SHOULD SEE VERY QUICK DROP FROM ALREADY COOL TEMPS DURING THE EVENING...WITH GENTLE FALL THE REMAINDER OF THE NIGHT. STILL LOOKS COOL AND DRY ENOUGH FOR FROST DEVELOPMENT...AND COULD BE FAIRLY WIDESPREAD AROUND RADIATIONALLY FAVORED AREA AROUND THE IOWA GREAT LAKES. TOO EARLY TO PIN DOWN ADVISORY POTENTIAL...BUT WILL CONTINUE TO HIGHLIGHT IN HWO. HIGH QUICKLY SHIFTS EAST WITH INCREASING SOUTHERLY FLOW AND WARM ADVECTION ON SATURDAY. GFS AND NAM BOTH SHOWING STRONG ISENTROPIC LIFT AND RESPECTABLE RH LEVELS MOVING ACROSS THE SOUTHEAST PORTIONS OF THE CWA SATURDAY AFTERNOON...WITH SOME ELEVATED INSTABILITY INDICATED AS WELL. HAVE ADDED SMALL CHANCE OF SHRA/ISOLATED TSRA TO FROM AROUND KYKN INTO NORTHWEST IOWA FOR THE AFTERNOON...LINGERING IN FAR EAST EARLY SATURDAY EVENING. WARMUP CONTINUES THROUGH THE EARLY PART OF THE NEXT WEEK...AND MODELS TRENDING WARMER WITH LOW LEVEL TEMPS BENEATH WEAK UPPER LEVEL RIDGING...SO HAVE BEGUN TO NUDGE SUNDAY NIGHT LOWS AND MONDAY HIGHS WARMER...THOUGH DAY SHIFT WILL WANT TO EXAMINE MORE CLOSELY AND POSSIBLY INCREASE MORE. && .AVIATION... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY BRINGING GUSTY NORTHWEST WINDS. THE FRONT HAS ALREADY MOVED THROUGH HURON...AND IS EXPECTED TO BE LOCATED ALONG THE I-29 CORRIDOR IN THE MID MORNING HOURS THIS MORNING (14-16Z). CEILINGS MAY BRIEFLY DROP TO MVFR CONDITIONS BEHINDS THE FRONT MAINLY IN EAST CENTRAL SOUTH DAKOTA AND SOUTHWEST MINNESOTA...THOUGH THE PREVAILING CONDITIONS ARE EXPECTED TO REMAIN VFR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH
Hazardous weather outlook, Sep 12, 10:25 AM CDT, 18 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CDT WED SEP 12 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1025 AM CDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ISOLATED THUNDERSTORM WILL BE POSSIBLE SOUTHEAST OF A LINE FROM JACKSON MINNESOTA TO SIOUX CITY IOWA...MAINLY MIDDAY INTO EARLY AFTERNOON ON THURSDAY. SEVERE WEATHER IS NOT EXPECTED. AREAS OF FROST WILL BE POSSIBLE ON LATE FRIDAY NIGHT AND EARLY SATURDAY...PRIMARILY FROM AROUND THE INTERSTATE 29 CORRIDOR AND EASTWARD. MORE PATCHY FROST WILL BE POSSIBLE WEST TOWARD THE JAMES VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:54 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 36 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.